May 15, 2002
Out of the available and tested p.i.'s which seen to have the least side effects,and which the most?I read that viracept is "the baby asprin p.i" in terms of side effects, and if you don't experience the diarreaha you'll be in good shape.Does this mean less liver toxcity,possible lipo ect?Also,are there any new p.i's coming out soon that are "kinder and gentler" and can be used if you have some p.i. ressistance?Didn't show any,but always want to be prepared for the worst. Also,must you boost a p.i. with norvir?
| Response from Dr. Henry
To properly answer your good questions would take a very long time. The optimal PI for a given patients depends on a number of factors (individualized) including prior treatment history, hi and low CD4/HIV RNA values,other medical problems, work/sleep schedules, etc. Viracept is often well tolerated but is not free of lipid/fat problems. Atazanavir (the new BMS PI) will soon be available and appears to have less effect of plasma lipids (though increases in bilirubin are often seen) and is a well tolerated once a day PI. To optimize convenience and potency, ritonavir boosted PIs are very popular. The trade off is more elevations in plasma lipids. Thus there is no one size fits all approach to PI use. For new patients with no prior treatment history, when I use a PI in the initial regimen I often will switch to a simpler non-PI containing regimen after an initial phase of use when the treatment objective (undetectable HIV level) has been achieved. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Odds Of Infection Blowjob From A Prostitute
- Bloody Urine After Licking Vagina Worried I Have HIV
- Hairy Tongue After Anal Sex Bottom Worried I Have HIV
- Itchy Skin After Getting Head Sign Of HIV AIDS
- Painful Red Spots After Fingering Worried I Have HIV
- Rectal Bleeding After Anal Sex Without Condom Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.